I’m 24, been on Propecia for a year, and really haven’t seen much of a change. I’m balding from my hairline but I feel (but can’t really see) thinning in the big horseshoe, Norwood 6 or so.
Over the last year, my hairline’s continued receding at about the same level it was before, and recession is definitely much more noticeable than it was before I started. I also haven’t seen any side effects except maybe anxiety or depression, but that could also be related to external factors since I’ve had experience with both of those in the past.
Since it’s been a year, and I don’t think it’s worth spending $1000 a year on my salary for what seems to be negligible results, I was thinking about stopping. But with all the “panic” around Propecia over the last couple of weeks, I’m concerned that stopping might bring on new side effects, even though I haven’t had any on the drug. What are your thoughts on that whole alleged “Post-Finasteride Syndrome” and, as someone who has been very minimally effected by the drug, do you think it’s worth me even being concerned about? I know the internet’s full of hyperbole and all, but I just want to make sure I cover all of my bases before I stop taking the drug.
It feels like I’ve written about this dozens of times on the blog. Side effect incidence is rare and the recent hysteria is from a published article about 54 men that were interviewed (men that joined the study after being recruited from a forum created to complain about the drug). I think the power of suggestion is likely at play.
If you’re concerned about the price — you can ask your doctor for a prescription to the 5mg pill (a generic is available which makes it incredibly cheap), and then just cut the pill. That saves significant costs.